Alert archive / Washington / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 29, 1998, 4:22 PM PDT for Benewah County, Latah County, Idaho; Lincoln County, Spokane County, Whitman County, Washington. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1998, 4:22 PM PDT (23:22 UTC)
- Expired
- Jul 29, 1998, 6:20 PM PDT
- In force
- 118 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Benewah County, ID, Latah County, ID, Lincoln County, WA, Spokane County, WA, Whitman County, WA
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 292324 FFWGEG IDC009-057-WAC043-063-075-300120- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 422 PM PDT WED JUL 29 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BENEWAH COUNTY IN NORTHERN IDAHO NORTHERN LATAH COUNTY IN NORTHERN IDAHO SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON SOUTHERN SPOKANE COUNTY IN EAST CENTRAL WASHINGTON NORTHEASTERN WHITMAN COUNTY IN SOUTHEASTERN WASHINGTON * UNTIL 620 PM PDT * AT 415 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY DOWNPOURS EXTENDING FROM EAST LINCOLN COUNTY...WASHINGTON...TO NORTHERN LATAH COUNTY...IDAHO...MOVING NORTHEAST AT 7 MPH.. * THUNDERSTORMS WITH HEAVY DOWNPOURS MOVING SLOWLY THROUGH THE AREA WILL PRODUCE LOCAL AREAS OF FLASH FLOODING IN LOW-LYING AREAS AND ALONG SMALL STREAMS. DON'T DRIVE INTO AREAS WHERE WATLER COVERS THE ROAD! JD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 1:45 PM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 29, 1:45 PM PDT, 2 hours 37 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 145 PM PDT WED JUL 29 1998 THE WEAK WAVE IS NOW MOVING INTO SOUTHERN WASHINGTON...AND THE SOUTHERN HALF OF NORTHERN IDAHO. THIS IS NOW PRODUCING SOME THUNDERSTORM ACTIVITY...WHICH WILL BLOSSOM SOMEWHAT AS THE AFTERNOON AND EVENING PROGRESS. THERE WILL LIKELY BE SOME NOCTURNAL THUNDERSTORM ACTIVITY AS WELL. ON THURSDAY...THE EASTERN HALF OF THE COUNTY WARNING AREA (CWA) WILL BE UNDER A NICELY DEVELOPED THERMAL LOW. BETWEEN NOW AND THURSDAY AFTERNOON...ADDITIONAL MOISTURE WILL BE ADVECTED TO THIS REGION BETWEEN 5 AND 7 G/KG. THERE WILL ALSO BE SOME MODERATE FORCING AS WELL. THE BUFR SOUNDINGS INDICATE THAT MOST OF THE MOISTURE WILL BE CONFINED TO A FAIRLY ELEVATED LAYER...INDICATING THE POTENTIAL FOR MICROBURST WINDS (AS MENTIONED BY KBOI)...AND DRY LIGHTNING. FIRE WEATHER FORECASTER HAS ISSUED A FIRE WEATHER WATCH VALID THROUGH THURSDAY AFTERNOON FOR ALL SPOKANE FIRE WEATHER DISTRICTS. DOESNT APPEAR THAT THIS WILL BE A SEVERE WEATHER OUTBREAK...BUT THERE WILL CERTAINLY BE SOME STRONG ACTIVITY. THURSDAY NIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE EASTERN THIRD OF THE CWA...AND SLOWLY DISSIPATE BY MIDNIGHT. AGAIN...SOME OF THESE STORMS MAY BE STRONG. ON FRIDAY...THE APPROACHING EASTERN PACIFIC TROUGH...WILL FORCE MOST OF THE HOTTEST AIR EAST OF THE CWA. THIS SHOULD GIVE THE AREA SOME RELIEF FROM THE HOT WEATHER. THERE MAY BE SOME ISOLATED MOUNTAIN SHOWER/THUNDERSTORM ACTIVITY ON FRIDAY AFTERNOON. JFOX/DRIFE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 070/095/066/087 3441 CQV 065/096/063/089 2441 S86 063/092/059/086 2441 COE 065/092/061/086 3441 WWP 065/091/059/086 3441 LWS 071/096/067/089 3441 MOS 069/094/066/088 .GEG...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:51 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 29 min |
Nearby
Flash Flood Warnings in Washington, 1998Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.